MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3502004BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: breast augmentation surgery manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 200cc mentor memorygel breast implant prosthesis.Post-operatively, the patient underwent bilateral removal and replacement with 400cc (left-sided) and 425cc (right-sided) mentor memorygel breast implants on october 31, 2023 for an undisclosed reason.However, during the procedure, bilaterally ruptured breast implants were discovered.There were no reported procedural delays or patient consequences due to the discovery.The date of implantation was provided to mentor as a best estimate.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.Refer to manufacturing report number 645337-2023-13850 for the contralateral event.
 
Additional Manufacturer Narrative
On november 27, 2023, the mentor analysis lab received the suspect medical device for evaluation.On november 28, 2023, mentor completed an evaluation on the returned device.Mentor conducted visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 29, 2023, mentor received the following additional information.The patient was pre-operatively diagnosed with bilateral capsular contracture of the breasts; baker grade ratings were not provided.This was the reason for the breast augmentation procedure.On december 20, 2023, mentor completed a reevaluation on the returned device per additional event information and the authorization form for examination was received.Mentor conducted a microscopic examination and thickness measurement of the returned device.Microscopic examination was performed, and the cause of the rupture could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18185657
Report Number1645337-2023-13851
Device Sequence Number20494794
Product Code FTR
UDI-Device Identifier00081317000426
UDI-Public00081317000426
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2012
Device Catalogue Number3502004BC
Device Lot Number5791704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/27/2023
11/29/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/04/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale